Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 23, 2000, 1:30 PM CDT for Parmer County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 1:30 PM CDT (18:30 UTC)
- Expired
- Oct 23, 2000, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parmer County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 231831 SVRLBB TXC369-231930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 230 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FARWELL. THE STORM WAS MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO HALF DOLLAR SIZE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FARWELL... OKLAHOMA LANE... BOVINA... RHEA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AND STAY AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. GTO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3433 10302 3433 10282 3474 10267 3474 10301
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 9:55 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 23, 9:55 AM CDT, 3 hours 35 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 955 AM CDT MON OCT 23 2000 CALLS TO AREA SHERIFF OFFICES INDICATES THAT THE FOG IS STATING TO LIFT. THERE IS LIKELY STILL SOME PATCHY DENSE FOG. WILL COVER THIS IN A SHORT TERM FORECAST AND ALLOW THE DENSE FOG ADVISORY TO EXPIRE AT 10 AM AS ANTICIPATED. CURRENT FORECAST LOOKS TO BE ON TRACK WITH SOME WARM ADVECTION SHOWERS DEVELOPING OVER THE SOUTH PLAINS. THE AREA OF RAIN OVER NEW MEXICO BEING SUPPORTED BY UPPER LEVEL DIVERGENCE. THIS AREA OF DIVERGENCE WILL SLOWLY SHIFT EASTWARD DURING THE DAY WITH EVEN BETTER CHANCES OF RAIN MOST LOCATIONS TONIGHT. CANT RULE OUT A STORM APPROACHING SEVERE LEVELS THIS AFTERNOON AND EVENING. .LUB...NONE. MM
In the hours before
Special weather statement, Oct 23, 11:48 AM CDT, 1 hour 42 minutes before
TXZ021>044-231800- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT MON OCT 23 2000 SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND THE LOW ROLLING PLAINS. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. THE AIR MASS OVER THE REGION WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND THIS EVENING...ALLOWING FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
Special weather statement, Oct 23, 12:52 PM CDT, 38 minutes before
TXZ021>044-231900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1252 PM CDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 760 FOR PORTIONS OF WEST TEXAS AND EASTERN NEW MEXICO EFFECTIVE UNTIL 700 PM THIS EVENING. COUNTIES IN THE SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE INCLUDED IN THE WATCH AREA ARE... PARMER CASTRO SWISHER BRISCOE BAILEY LAMB HALE FLOYD COCHRAN HOCKLEY LUBBOCK CROSBY YOAKUM TERRY LYNN GARZA REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. EJC
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.